Korean J Gastroenterol.  2016 Feb;67(2):112-115. 10.4166/kjg.2016.67.2.112.

Fluoroscopy-induced Subacute Radiation Dermatitis in Patient with Hepatocellular Carcinoma

Affiliations
  • 1Department of Internal Medicine, CHA University, Seongnam, Korea. piolee2000@naver.com
  • 2Division of Gastroenterology and Hepatology, Department of Internal Medicine, CHA Bundang Medical Center, Seongnam, Korea.

Abstract

Radiation dermatitis can develop after fluoroscopy-guided interventional procedures. Cases of fluoroscopy-induced radiation dermatitis have been reported since 1996, mostly documented in the fields of radiology, cardiology and dermatology. Since diagnosis and treatment of fluoroscopy-induced radiation dermatitis can be difficult, high grade of suspicion is required. The extent of this reaction is determined by radiation dose, duration of exposure, type of procedure, and host factors and can be aggravated by concomitant use of photosensitizers. Follow-up is important after long and complicated procedures and efforts to minimize radiation exposure time will be necessary to prevent radiation dermatitis. Herein, we report a case of a 58-year-old man with hepatocellular carcinoma presenting with subacute radiation dermatitis after prolonged fluoroscopic exposure during transarterial chemoembolization and chemoport insertion. Physicians should be aware that fluoroscopy is a potential cause of radiation dermatitis.

Keyword

Fluoroscopy; Radiation-induced dermatitis; Therapeutic chemoembolization; Hepatocellular carcinoma
Full Text Links
  • KJG
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr